Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 270, NWS Goodland, KS

August 9, 20145 counties in Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Aug 9, 2014, 6:17 PM CDT for 5 counties in Kansas. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2014, 6:17 PM CDT (23:17 UTC)
Expired
Aug 9, 2014, 7:15 PM CDT
In force
58 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS

The radar

The Goodland radar (KGLD), 50 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 6:39 PM CDTTSTM WND GST 572 E Colby, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 3:03 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
2440 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

432 
WUUS53 KGLD 092317
SVRGLD
KSC109-153-181-193-199-100015-
/O.NEW.KGLD.SV.W.0270.140809T2317Z-140810T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
617 PM CDT SAT AUG 9 2014

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
  SOUTHEASTERN RAWLINS COUNTY IN NORTHWEST KANSAS...
  SOUTHEASTERN SHERMAN COUNTY IN NORTHWEST KANSAS...
  THOMAS COUNTY IN NORTHWEST KANSAS...
  NORTHEASTERN WALLACE COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 715 PM CDT/615 PM MDT/

* AT 616 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 13 MILES NORTH OF LEVANT TO 10 MILES SOUTH OF LEVANT
  TO 11 MILES WEST OF WINONA...AND MOVING EAST AT 15 MPH.

  HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  COLBY...WINONA...MINGO...GEM...HALFORD...MONUMENT AND OAKLEY.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 40 AND 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3903 10162 3926 10136 3960 10126 3961 10074
      3958 10074 3921 10080 3888 10089
TIME...MOT...LOC 2317Z 275DEG 12KT 3957 10114 3925 10123
          3907 10144

HAIL...1.25IN
WIND...70MPH

$$

BULLER
3 follow-up statements
689 
WWUS53 KGLD 092324
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
524 PM MDT SAT AUG 9 2014

KSC109-153-181-193-199-100015-
/O.CON.KGLD.SV.W.0270.000000T0000Z-140810T0015Z/
THOMAS KS-SHERMAN KS-RAWLINS KS-LOGAN KS-WALLACE KS-
624 PM CDT SAT AUG 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WALLACE...NORTHERN LOGAN...SOUTHEASTERN RAWLINS...SOUTHEASTERN
SHERMAN AND THOMAS COUNTIES UNTIL 715 PM CDT/615 PM MDT/...

AT 620 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTH OF COLBY TO 9 MILES SOUTH OF LEVANT TO
10 MILES WEST OF WINONA...AND MOVING EAST AT 15 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
COLBY...WINONA...MINGO...GEM...HALFORD...MONUMENT AND OAKLEY.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 40 AND 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3903 10162 3926 10136 3960 10126 3961 10074
      3958 10074 3921 10080 3888 10089
TIME...MOT...LOC 2324Z 275DEG 12KT 3957 10111 3925 10120
          3907 10141

HAIL...1.25IN
WIND...80MPH

$$

BULLER
913 
WWUS53 KGLD 092355
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
555 PM MDT SAT AUG 9 2014

KSC153-181-199-100004-
/O.CAN.KGLD.SV.W.0270.000000T0000Z-140810T0015Z/
SHERMAN KS-RAWLINS KS-WALLACE KS-
655 PM CDT SAT AUG 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WALLACE...
SOUTHEASTERN RAWLINS AND SOUTHEASTERN SHERMAN COUNTIES IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3895 10122 3920 10119 3957 10110 3957 10075
      3921 10080 3888 10089
TIME...MOT...LOC 2354Z 275DEG 12KT 3955 10088 3922 10090
          3895 10098

$$

KSC109-193-100015-
/O.CON.KGLD.SV.W.0270.000000T0000Z-140810T0015Z/
THOMAS KS-LOGAN KS-
655 PM CDT SAT AUG 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LOGAN AND EASTERN THOMAS COUNTIES UNTIL 715 PM CDT...

AT 652 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF GEM TO 5 MILES SOUTHEAST OF MINGO TO
10 MILES SOUTH OF MONUMENT...AND MOVING EAST AT 15 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.

LOCATIONS IMPACTED INCLUDE...
HALFORD AND OAKLEY.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 50 AND 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3895 10122 3920 10119 3957 10110 3957 10075
      3921 10080 3888 10089
TIME...MOT...LOC 2354Z 275DEG 12KT 3955 10088 3922 10090
          3895 10098

HAIL...1.00IN
WIND...80MPH

$$

BULLER
468 
WWUS53 KGLD 100006
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
606 PM MDT SAT AUG 9 2014

KSC109-193-100016-
/O.EXP.KGLD.SV.W.0270.000000T0000Z-140810T0015Z/
THOMAS KS-LOGAN KS-
706 PM CDT SAT AUG 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN AND EASTERN
THOMAS COUNTIES WILL EXPIRE AT 615 PM MDT/715 PM CDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.  HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

LAT...LON 3895 10122 3920 10119 3957 10110 3957 10075
      3921 10080 3888 10089
TIME...MOT...LOC 0006Z 275DEG 12KT 3955 10083 3922 10085
          3895 10093

$$

BULLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:19 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Aug 9, 2:19 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
119 PM MDT SAT AUG 9 2014

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 115 PM MDT SAT AUG 9 2014

UPPER FLOW WILL BE NORTHWEST TONIGHT AND SUNDAY.  A SURFACE LOW OVER
SOUTHEAST COLORADO WILL SHIFT SOUTHEAST TONIGHT. HIGH PRESSURE WILL
BUILD INTO THE HIGH PLAINS TONIGHT AND SUNDAY.

A COUPLE OF SHORTWAVES WILL MOVE THROUGH THE FLOW TONIGHT AND
SUNDAY.  CAPE VALUES WILL REACH 3000J/KG EARLY THIS EVENING.  SHEAR
WILL VARY FROM AROUND 20KTS IN EASTERN COLORADO TO 25 TO 35 IN
NORTHWEST KANSAS. ON SUNDAY CAPE WILL RANGE FROM 800 TO 1400J/KG
WITH SHEAR OF 20 TO 25KTS. PRECIPITABLE WATER WILL RANGE FROM 1.00
TO 1.40 WITH STORM MOTION OF 15 KTS FROM THE NORTHWEST.

MORNING THUNDERSTORMS IN EASTERN COLORADO HAVE DISSIPATED BUT EXPECT
REDEVELOPMENT THIS AFTERNOON AND EVENING NEAR THE SURFACE TROUGH IN
EASTERN COLORADO. A FEW STORMS WILL BECOME SEVERE WITH LARGE HAIL
AND DAMAGING WIND. SOME LOCALLY HEAVY RAIN IS POSSIBLE BUT STORM
MOVEMENT IS FAST ENOUGH TO MODERATE THE THREAT OF FLASH FLOODING. PLAN
TO GO WITH A CHANCE/LIKELY POPS FOR THUNDERSTORMS TONIGHT ACROSS
THE FA AND A SLIGHT CHANCE SUNDAY MAINLY OVER THE WESTERN PORTIONS
OF EASTERN COLORADO.

BOUNDARY LAYER RH INCREASES TO ABOVE 90 PERCENT EARLY SUNDAY MORNING
IN THE WESTERN 2/3 OF THE FA. STRATUS AND FOG WILL LIKELY REDEVELOP
SO HAVE INCLUDED IT INTO THE GRIDS.

MIN TEMPERATURES TONIGHT WILL COOL TO THE LOWER AND MID 60S. MAX
TEMPERATURES SUNDAY WILL RISE TO THE MID 80S.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 1245 PM MDT SAT AUG 9 2014

ANY STORMS MIGRATING EAST FROM THE FRONT RANGE/PALMER DIVIDE WILL
QUICKLY DISSIPATE SUNDAY EVENING WITH LOSS OF DAYTIME HEATING AND
QUICKLY DIMINISHING INSTABILITY. STRONG UPPER RIDGE WILL BUILD
INTO THE FOUR CORNERS ON MONDAY AND SLOWLY MOVE EAST ACROSS THE
ROCKIES THROUGH MID WEEK. INSTABILITY WILL BE LIMITED MAINLY TO
EASTERN COLORADO THIS PERIOD AND WITH LITTLE TO NO FORCING ALOFT
ONLY ISOLATED/WIDELY SCATTERED DIURNAL STORMS ARE EXPECTED...AGAIN
CONFINED MAINLY TO EASTERN COLORADO. THE RIDGE BEGINS TO BREAK
DOWN LATE WEEK AND WITH DISTURBANCE COMING OVER THE RIDGE OUT
OF THE ROCKIES THUNDERSTORM CHANCES WILL BE INCREASING.
TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE
PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1133 AM MDT SAT AUG 9 2014

VFR CONDITIONS WILL CONTINUE FOR KGLD AND KMCK FOR THE NEXT 24
HOURS. HOWEVER, THERE WILL BE A CHANCE FOR SOME THUNDERSTORMS AT
BOTH SITES BY MID AFTERNOON WITH CLEARING TOWARD MIDNIGHT. EARLY
SUNDAY MORNING THE FORECAST SOUNDING FOR KMCK INDICATES THE
POSSIBILITY OF STRATUS AND FOG AT KMCK. VISIBILITY AND CIGS AT
KMCK MAY LOWER TO MVFR FOR A FEW HOURS SUNDAY MORNING.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...FS
LONG TERM...024
AVIATION...FS
Hazardous weather outlook, Aug 9, 4:15 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
315 PM MDT SAT AUG 9 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101430-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
315 PM MDT SAT AUG 9 2014 /415 PM CDT SAT AUG 9 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS THE ENTIRE TRI STATE AREA. LARGE HAIL AND DAMAGING
WIND WILL BE THE MAIN THREATS...BUT AN ISOLATED TORNADO WILL ALSO
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING THROUGH
NEXT FRIDAY. THE THREAT FOR WIDESPREAD SEVERE WEATHER REMAINS LOW
THROUGH THESE PERIODS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Aug 9, 4:51 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
351 PM MDT SAT AUG 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND GST     12 SSE BURLINGTON       39.14N 102.19W
08/09/2014  E60.00 MPH       KIT CARSON         CO   PUBLIC

&&

024
Local storm report, Aug 9, 4:56 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
356 PM MDT SAT AUG 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TORNADO          10 SSW BIRD CITY        39.62N 101.63W
08/09/2014                   CHEYENNE           KS   STORM CHASER

&&

024
Local storm report, Aug 9, 5:33 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
433 PM MDT SAT AUG 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND GST     5 N WESKAN              38.93N 101.96W
08/09/2014  E60 MPH          WALLACE            KS   PUBLIC

&&

024
Local storm report, Aug 9, 5:34 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
434 PM MDT SAT AUG 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     TSTM WND GST     2 N SHARON SPRINGS      38.92N 101.75W
08/09/2014  E60 MPH          WALLACE            KS   STORM CHASER

&&

024
Special weather statement, Aug 9, 5:41 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
441 PM MDT SAT AUG 9 2014

KSZ002-013-014-092345-
RAWLINS-SHERMAN-THOMAS-
541 PM CDT SAT AUG 9 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERMAN
COUNTY IN NORTHWEST KANSAS AND RAWLINS COUNTY IN NORTHWEST KANSAS...

AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF
BEARDSLEY TO 6 MILES NORTH OF EDSON TO 6 MILES SOUTH OF GOODLAND...
MOVING EAST AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...TORRENTIAL RAINFALL REDUCING VISIBILITY
TO LESS THAN A MILE AND WINDS TO 55 MPH ARE EXPECTED WITH THESE
STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3960 10082 3941 10108 3920 10135 3927 10185
      3941 10166 3959 10132
TIME...MOT...LOC 2241Z 270DEG 13KT 3960 10117 3941 10154
          3926 10173

BULLER
Local storm report, Aug 9, 6:17 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
517 PM MDT SAT AUG 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     TSTM WND GST     N COLBY                 39.39N 101.05W
08/09/2014  E65 MPH          THOMAS             KS   PUBLIC

            PEA-SIZED HAIL AS WELL

&&

JN

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 11:28 PM CDTSevere Thunderstorm WarningGLDDecatur47 min
Aug 9, 6:45 AM CDTDense Fog AdvisoryGLDCheyenne, Gove, Greeley, Logan, Rawlins, Sheridan and 4 more4 hr
Aug 9, 3:41 PM CDTSevere Thunderstorm WarningGLDCheyenne, Sherman64 min
Aug 9, 3:50 PM CDTTornado Warning Tornado observedGLDCheyenne25 min
Aug 9, 4:01 PM CDTSevere Thunderstorm WarningGLDSherman, Wallace59 min
Aug 9, 4:08 PM CDTTornado WarningGLDCheyenne, Sherman52 min
Aug 9, 4:50 PM CDTSevere Thunderstorm WarningGLDWallace55 min
Aug 9, 4:55 PM CDTSevere Thunderstorm WarningGLDCheyenne37 min
Aug 9, 4:59 PM CDTTornado Warning Tornado observedGLDCheyenne, Sherman46 min
Aug 9, 5:16 PM CDTSevere Thunderstorm WarningGLDCheyenne17 min
Aug 9, 5:34 PM CDTSevere Thunderstorm WarningGLDGreeley, Logan, Wallace, Wichita37 min
Aug 9, 5:41 PM CDTSpecial Weather StatementGLDSherman64 min
Aug 9, 6:29 PM CDTTornado WarningGLDLogan, Thomas31 min
Aug 9, 6:38 PM CDTSevere Thunderstorm WarningGLDLogan, Wichita67 min
Aug 9, 6:43 PM CDTSevere Thunderstorm WarningGLDGove, Logan, Sheridan, Thomas62 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.